Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 9, 2001, 5:11 PM EDT for Pike County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 5:11 PM EDT (21:11 UTC)
- Expired
- Apr 9, 2001, 5:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, PA
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 092112
SVRBGM
PAC103-092145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
511 PM EDT MON APR 9 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA.
* UNTIL 545 PM EDT.
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...ALONG A LINE EXTENDING FROM LACKAWAXEN TO
HAWLEY TO MOSCOW...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GREELEY AND LORDS VALLEY AROUND 520 PM EDT.
PECKS POND AND TWIN LAKES AROUND 525 PM EDT.
MILFORD AROUND 535 PM EDT.
DINGMANS FERRY AND TAMIMENT AROUND 540 PM EDT.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY
INDOORS AWAY FROM WINDOWS.
LAT...LON 4110 7499 4118 7488 4139 7477 4143 7490
4146 7492 4147 7497 4150 7498 4159 7507
4138 7525 4135 7531 412z6 7532 4126 7514
4122 7507 4113 7507
$$
JABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT MON APR 9 2001 CONVECTION ENTERING OUR WESTERN COUNTIES THIS AFTN. STORMS SHOWING WEAKENING TREND AS THEY MOVE NEWD INTO MORE STABLE AND DRIER AIR. DEW POINTS IN SOUTH CENTRAL NY ARE IN THE LOW 40S WHILE JUST OVER THE PA BORDER...VALUES JUMP INTO THE MID 50S. WILL KEEP A POP IN THROUGH EARLY THIS EVENING FOR SHRA AND TSRA AS SHORT WAVE AND WK SFC LOW MOVE EAST. TUESDAY AND TUESDAY NIGHT...BRIEF HIGH PRES BUILDS IN FROM THE NORTH WITH COOLER TEMPS. ETA AND AVN AGREE IN KEEPING MOST OF THE PRECIP SOUTH OF THE FA DURING THE DAY...WITH ETA JUST BRUSHING SOUTHERN ZONES WITH SOME LIGHT QPF. LOW CHC POPS FOR THIS AREA LOOKS GOOD AND DRY UP NORTH. WEDNESDAY...BOTH ETA AND AVN AGREE THAT THE FRONT WILL PUSH NWD DURING THE DAY...EARLIER THAN PREVIOUS RUNS. WILL INCREASE CHANCE OF RAIN AND FORECAST LIKELY POPS FOR SHRA EXCEPT FOR CHC UdP NORTH DURING THE AFTN. .BGM...NONE. JML
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 23 min |
| Apr 9, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 61 min |
| Apr 9, 3:46 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 29 min |
| Apr 9, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 35 min |
| Apr 9, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 39 min |
| Apr 9, 6:20 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.